Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 183, NWS Louisville, KY

June 21, 20154 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2015, 11:08 PM CDT for 4 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 11:08 PM CDT (04:08 UTC)
Expired
Jun 21, 2015, 11:40 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, KY, Barren County, KY, Green County, KY, Metcalfe County, KY

The radar

The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:08 PM CDTTSTM WND DMG3 Sw Knob Lick, KYSEVERAL TREES AND POWER LINES DOWN ON CRENSHAW CASSADY RD AND CAVE RIDGE - NEW LIBERTY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS53 KLMK 220408
SVRLMK
KYC001-009-087-169-220440-
/O.NEW.KLMK.SV.W.0183.150622T0408Z-150622T0440Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1140 PM CDT

* AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHWEST OF EDMONTON...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EDMONTON...CLARKS CORNER...LITTLE BARREN...BEECHVILLE...LILETOWN...
  GOODLUCK...CORK...CEDAR FLATS...GASCON...MELL...CURTIS...KELTNER...
  FRY...PICKETT...KEMP...PORTLAND...NELL...WEED...COFER AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3701 8587 3715 8582 3716 8534 3694 8543
      3693 8546 3689 8547 3686 8552
TIME...MOT...LOC 0409Z 285DEG 26KT 3705 8568

HAIL...1.00IN
WIND...60MPH

$$

AMS
2 follow-up statements
579 
WWUS53 KLMK 220423
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 AM EDT MON JUN 22 2015

KYC009-220433-
/O.CAN.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
BARREN KY-
1123 PM CDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
      3694 8543 3693 8546 3690 8547 3687 8550
      3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556

$$

KYC001-087-169-220440-
/O.CON.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
METCALFE KY-ADAIR KY-GREEN KY-
1123 PM CDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREEN...SOUTHWESTERN ADAIR AND EASTERN METCALFE COUNTIES UNTIL 1140
PM CDT...

AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDMONTON...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CURTIS...KELTNER...FRY...PICKETT...KEMP...PORTLAND...NELL...WEED...
COFER...MILLTOWN...GRADYVILLE...TORIA AND BREEDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
      3694 8543 3693 8546 3690 8547 3687 8550
      3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556

HAIL...<.75IN
WIND...60MPH

$$

AMS
861 
WWUS53 KLMK 220440
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT MON JUN 22 2015

KYC001-087-169-220451-
/O.EXP.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
METCALFE KY-ADAIR KY-GREEN KY-
1140 PM CDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN...
SOUTHWESTERN ADAIR AND EASTERN METCALFE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
      3694 8543 3693 8546 3690 8547 3687 8550
      3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:06 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 21, 11:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1206 AM EDT Mon Jun 22 2015

...Forecast Update...
Updated at 1205 AM EDT Mon Jun 22 2015

After much deliberation and helpful collaboration with PAH and WHAS,
have decided to up PoPs slightly for the overnight hours into the
40% range across southern Indiana and north central Kentucky. The
reason is that convection is currently refiring over southern
Illinois and sliding to the ESE.  The NSSL-WRF is about the only
model that shows this (and shows it rather well, actually), with
some slight support from the SPC SREF.  The NSSL-WRF brings the
showers and storms right across southwest Indiana and north central
Kentucky, roughly along the I-64 corridor. These overnight storms
are expected to remain slightly elevated and severe weather is not
expected. Having said that, though, the storms over the past several
hours have been impressive lightning producers, and that may
continue into the overnight. Sub-severe gusty winds and pea size
hail aren't entirely out of the question overnight, especially west
of Louisville.

Updated at 752 PM EDT Sun Jun 21 2015

After chatting with SPC, will allow the Severe Thunderstorm Watch to
expire on time as instability lessens and CIN increases. Will need
to hold on to scattered PoPs for the remainder of the evening hours
however with some weak low level jetting from Missouri to central
Illinois, the entrance region of a small upper jetlet crossing
central Indiana, and a weak 5H wave approaching from the west.

Could see some patchy fog late but there should be enough cirrus
overhead to keep it from becoming too widespread or dense.

.SHORT TERM (Now through Monday Night)...
Updated at 244 PM EDT Sun Jun 21 2015

...Strong to Severe Storms Possible Late This Afternoon into This
Evening...

The synoptic pattern early this afternoon features an expansive
ridge building in across the southern CONUS, whose reach extends up
into portions of southern KY.  Further north, an active northern
stream continues to send generally subtle PV anomalies through the
flow, each of which continue to set off clusters of convection.

The forecast for late this afternoon into this evening remains a
rather difficult one, as there are many subtle features to contend
with.  Have fairly high confidence that any thunderstorm activity
late this afternoon will be focused across central and southern KY.
KLVX showed a nice boundary push through earlier this afternoon, and
SPC mesoanalysis shows strong moisture convergence along it.  The
latest satellite loop confirms this, as a line of cumulus has now
formed along the boundary.  Along and south of this boundary is
where the best coverage of storms will be this afternoon.

Forecast soundings still suggest there will be a cap to contend with
across central/southern KY which may help limit updraft intensity to
some extent.  However, MLCAPEs in this area have risen to 3000-4000
J/kg according to the latest mesoanalysis data (though this may be a
bit overdone).  This strong instability coupled with 20 to 30 knots
of effective shear may lead to some loose storm organization.  The
high DCAPE environment suggest localized damaging wind gusts will be
the main threat, although some quarter-sized hail will be possible
as well given the strong instability in place.

That activity should sag south by early this evening, as attention
then shifts to the current convection ongoing over MO.  The CAMs are
really struggling with what will happen with this activity through
the rest of the afternoon into this evening, as some want to keep it
mainly elevated and fade it this evening, while others develop it
into a severe linear MCS and plow it southeast into our region
tonight around/after 00Z.  The area downstream of this activity over
IL has been slow to destabilize given a thick cirrus shield in place
through much of the day, but that cirrus has now mostly dissipated.
Dprog/dt of the typically reliable HRRR shows a very inconsistent
solution, so confidence is low.  Will go with a rather conservative
approach to pops and keep them around 40 percent for the potential
of this activity getting in here later tonight.  If it does develop
a cold pool and begin to bow out, then it could bring some severe
wind gusts into portions of southern IN and KY later this evening,
mainly west of I-65.  Once this moves through, the rest of the
overnight period will be mainly dry as upper-level ridging builds
overhead.

The ridge will really take hold Monday into Monday night, bringing
mostly dry and hot conditions.  Can't completely rule out a stray
storm Monday afternoon, but forcing mechanisms are lacking and the
mid-level cap will be strong.  Therefore, will go with a dry
forecast. Highs will be in the low to mid 90s, with heat indices in
excess of 100 degrees at times.  Overnight lows on Monday will be
quite muggy out ahead of another system slated to push through on
Tuesday, with readings only dropping into the mid and upper 70s.

.LONG TERM (Tuesday through Sunday)...
Issued at 220 PM EDT Sun Jun 21 2015

Models have not changed much in their overall pattern, with a ridge
near but centered just southwest of the region early on and then
transition to a more dominant western ridge by the end of the work
week, with troughing over us.  That should mean hot days at first
and a little cooler by the end of the work week, but with rain
chances pretty much every day.

&&

.AVIATION (00Z TAF Update)...
Updated at 711 PM EDT Sun Jun 21 2015

Kept a couple hours of VCTS in the BWG TAF for the cells that are
currently in the area plus new ones attempting to come in from
western Kentucky.  Also went ahead and put in a couple hours of VCTS
at SDF in case the convection currently over central Indiana can
survive all the way to the airport. LEX should remain high and dry
for the foreseeable future.

With the rain that fell at BWG this evening and with lighter winds
expected tonight than last night, included some high-end MVFR BR for
a few hours toward dawn. A cirrus canopy overhead will help to keep
the fog from getting out of hand (and possibly from forming at all).

Ridging will keep us dry tomorrow other than perhaps a stray cell in
the afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........13
Short Term.....KJD
Long Term......RJS
Aviation.......13
Hazardous weather outlook, Jun 21, 7:06 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT SUN JUN 21 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-230015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
806 PM EDT SUN JUN 21 2015 /706 PM CDT SUN JUN 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL PERSIST THIS EVENING BEFORE TAPERING OFF.
LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGHOUT THE COMING WEEK AS DISTURBANCES PASS THROUGH THE OHIO
VALLEY. SOME STORMS COULD BECOME STRONG TO SEVERE ON TUESDAY WITH
DAMAGING WINDS BEING THE MAIN THREAT.

HEAT AND HUMIDITY WILL CONTINUE THROUGH MID WEEK. HEAT INDICES WILL
RISE ABOVE 100 DEGREES EACH AFTERNOON MONDAY THROUGH
WEDNESDAY...WHICH MAY BE DANGEROUS TO SENSITIVE GROUPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH AT LEAST MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/KJD/RJS

In the hours before

Special weather statement, Jun 21, 9:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT SUN JUN 21 2015

KYZ027-028-045-053-063-220320-
GRAYSON KY-HARDIN KY-HART KY-LARUE KY-NELSON KY-
1053 PM EDT SUN JUN 21 2015

...STRONG THUNDERSTORMS AND 40 MPH WINDS CROSSING CENTRAL KENTUCKY...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT ALONG A LINE FROM 9 MILES SOUTH OF SHEPHERDSVILLE TO 6
MILES EAST OF ELIZABETHTOWN TO LEITCHFIELD...MOVING SOUTHEAST AT 25
MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH STORMS BEHIND THE GUST
FRONT...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED.

* THESE STORMS WILL IMPACT...
  LEITCHFIELD...
  HODGENVILLE...
  ELIZABETHTOWN...
  TONIEVILLE AND SKAGGSTOWN...
  SPURRIER AND SNAP...
  SPIKE AND PEARMAN...
  WHEELERS MILL AND WAX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING STORMS WILL GENERATE STRONG AND
GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3758 8633 3760 8627 3763 8625 3783 8591
      3788 8584 3781 8574 3781 8570 3772 8553
      3759 8560 3733 8614 3749 8649
TIME...MOT...LOC 0252Z 320DEG 24KT 3784 8568 3771 8573
          3742 8633

13
Special weather statement, Jun 21, 10:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM CDT SUN JUN 21 2015

KYZ026-027-061-062-070-071-220345-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-OHIO KY-WARREN KY-
1002 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF LEITCHFIELD TO 15 MILES NORTH OF RUSSELLVILLE...AND MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  PLUM SPRINGS...
  MORGANTOWN...
  DELAFIELD...
  CRESTMOOR...
  WINDYVILLE AND SHREWSBURY...
  SOUTH AND SADLER...
  PROSPERITY AND DANBY...
  BEE SPRING AND BROADWAY...

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3706 8706 3707 8695 3709 8690
      3712 8690 3715 8693 3722 8691 3725 8696
      3750 8648 3723 8606 3722 8605 3719 8605
      3688 8661 3688 8666 3684 8669 3664 8704
TIME...MOT...LOC 0302Z 310DEG 26KT 3738 8647 3705 8694

AMS
Local storm report, Jun 21, 10:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT SUN JUN 21 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     1 NW HODGENVILLE        37.58N 85.75W
06/21/2015  E50 MPH          LARUE              KY   LAW ENFORCEMENT

            A POWER LINE DOWN ON PRESIDENTIAL BLVD.
            WINDS ESTIMATED AT 50 MPH.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 21, 10:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM CDT SUN JUN 21 2015

KYZ028-045-046-053-054-062>065-074-076-220415-
BARREN KY-EDMONSON KY-GREEN KY-HARDIN KY-HART KY-LARUE KY-MARION
KY-METCALF KY-NELSON KY-TAYLOR KY-WASHINGTON KY-
1031 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
HODGENVILLE TO 10 MILES NORTHWEST OF GLASGOW...AND MOVING SOUTHEAST
AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  HODGENVILLE...
  GREENSBURG...
  GLASGOW...
  WARDS AND POWDER MILL...
  UNO AND REX...
  RAYWICK AND GLASGOW MUNICIPAL AIRPORT...
  THREE SPRINGS AND PASCAL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 91.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3688 8585 3712 8613 3739 8606 3739 8602
      3745 8605 3756 8602 3780 8567 3774 8536
      3748 8526
TIME...MOT...LOC 0331Z 310DEG 18KT 3757 8557 3710 8602

AMS
Special weather statement, Jun 21, 11:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 PM CDT SUN JUN 21 2015

KYZ063>066-074-076-077-220445-
ADAIR KY-BARREN KY-CASEY KY-GREEN KY-HART KY-METCALF KY-TAYLOR KY-
1102 PM CDT SUN JUN 21 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMPBELLSVILLE TO 8
MILES NORTHWEST OF EDMONTON TO 9 MILES NORTHWEST OF GLASGOW...AND
MOVING EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  GREENSBURG...
  GLASGOW...
  EDMONTON...
  COLUMBIA...
  SOUTH CAMPBELLSVILLE AND TAYLOR COUNTY AIRPORT...
  ACTON AND WOOLEYVILLE...
  MANNSVILLE AND YUMA...
  SPECK AND FEATHERSBURG...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3707 8608 3709 8607 3717 8584 3743 8542
      3737 8487 3695 8530 3693 8538 3694 8545
      3691 8546 3683 8580
TIME...MOT...LOC 0402Z 285DEG 26KT 3734 8538 3704 8573
          3709 8602

AMS
Local storm report, Jun 21, 11:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     HARTFORD                37.45N 86.89W
06/21/2015                   OHIO               KY   PUBLIC

            LARGE TREE DOWN. PICTURE VIA TWITTER.

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:28 PM CDTSpecial Weather StatementLMKOhio27 min
Jun 21, 7:55 PM CDTSpecial Weather StatementLMKOhio30 min
Jun 21, 8:28 PM CDTSevere Thunderstorm WarningLMKMeade32 min
Jun 21, 8:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade28 min
Jun 21, 8:57 PM CDTSevere Thunderstorm WarningLMKOhio28 min
Jun 21, 8:59 PM CDTSevere Thunderstorm WarningLMKMeade31 min
Jun 21, 9:20 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Meade30 min
Jun 21, 9:22 PM CDTSevere Thunderstorm WarningLMKGrayson, Ohio28 min
Jun 21, 9:32 PM CDTSpecial Weather StatementLMKHardin28 min
Jun 21, 9:35 PM CDTSpecial Weather StatementLMKButler30 min
Jun 21, 9:53 PM CDTSpecial Weather StatementLMKGrayson, Hardin, Larue27 min
Jun 21, 10:02 PM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren43 min
Jun 21, 10:31 PM CDTSpecial Weather StatementLMKBarren, Green, Hart, Larue44 min
Jun 21, 11:02 PM CDTSpecial Weather StatementLMKAdair, Barren, Casey, Green, Metcalfe, Taylor43 min
Jun 21, 11:29 PM CDTSpecial Weather StatementLMKClinton31 min
Jun 21, 11:35 PM CDTSpecial Weather StatementLMKCasey, Cumberland, Russell30 min
Jun 22, 4:54 AM CDTSpecial Weather StatementLMKHancock46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.